This survey paper is focused on linear positive operators having the degree of exactness null and fixing the monomial of the second degree. The starting point is represented by J.P. King’s paper appearing in 2003. Our first aim is to sum up results obtained in the past five years. The second aim is to present a general class of discretizations following the features of the operators introduced by King.


Octavian Agratini
Department of Mathematics Babes-Bolyai University, Cluj-Napoca, Romania

Cristina Andrica
Department of Mathematics Babes-Bolyai University, Cluj-Napoca, Romania


Bernstein Polynomial, Linear Positive Operator, Bernstein Operator, Weighted Modulus, Baskakov Operator.

Paper coordinates

O. Agratini, C. Andrica, Discrete Approximation Processes of King’s Type, Nonlinear Analysis and Variational Problems, 35 (2010), pp. 3-12


About this paper


Nonlinear Analysis and Variational Problems 

Publisher Name


Print ISSN


Online ISSN

google scholar link

  1. O. Agratini, Linear operators that preserve some test functions, International Journal of Mathematics and Mathematical Sciences, Vol. 2006, Article ID 94136, pp. 11, DOI 10.1155/IJMMS. Google Scholar

  2. O. Agratini, On a class of linear positive bivariate operators of King type, Studia Univ. “Babeş-Bolyai”, Mathematica, 51(2006), f. 4, 13–22. MATH MathSciNet Google Scholar

  3. O. Agratini, On the iterates of a class of summation-type linear positive operators, Computers Mathematics with Applications, 55(2008), 1178–1180. CrossRef MATH MathSciNet Google Scholar

  4. D. Cárdenas-Morales, P. Garrancho, F.J. Mu noz-Delgado, Shape preserving approximation by Bernstein-type operators which fix polynomials, Applied Mathematics and Computation, 182(2006), 1615–1622. CrossRef MATH MathSciNet Google Scholar

  5. E. Censor, Quantitative results for positive linear approximation operators, J. Approx. Theory, 4(1971), 442–450. CrossRef MATH MathSciNet Google Scholar

  6. O. Duman, C. Orhan, An abstract version of the Korovkin approximation theorem, Publ. Math. Debrecen, 69(2006), f. 1-2, 33–46. MATH MathSciNet Google Scholar

  7. O. Duman, M.A. Özarslan, Szász-Mirakjan type operators providing a better error estimation, Applied Math. Letters, 20(2007), 1184–1188. CrossRef MATH Google Scholar

  8. A.D. Gadjiev, C. Orhan, Some approximation theorems via statistical convergence, Rocky Mountain J. Math., 32(2002), 129–138. CrossRef MATH MathSciNet Google Scholar

  9. H. Gonska, P. Piţul, Remarks on an article of J.P. King, Schriftenreihe des Fachbereichs Mathematik, SM-DU-596, 2005, Universität Duisburg-Essen, 1–8. Google Scholar

  10. J.P. King, Positive linear operators which preserve x 2, Acta Math. Hungar., 99(2003), f. 3, 203–208. CrossRef MATH MathSciNet Google Scholar

  11. E. Kolk, Matrix summability of statistical convergent sequences, Analysis, 13(1993), 77–83. MATH MathSciNet Google Scholar

  12. S. Ostrovska, The first decade of the q-Bernstein polynomials: results and perspectives, Journal of Mathematical Analysis and Approximation Theory, 2(2007), Number 1, 35–51. MATH MathSciNet Google Scholar

  13. G.M. Phillips, Bernstein polynomials based on the q-integers, Ann. Numer. Math., 4(1997), 511–518. MATH MathSciNet Google Scholar

  14. L. Rempulska, K. Tomczak, Approximation by certain linear operators preserving x 2, Turk. J. Math., 32(2008), 1–11. Google Scholar

  15. V.I. Volkov, On the convergence of sequences of linear positive operators in the space of continuous functions of two variables (in Russian), Dokl. Akad. Nauk SSSR (N.S.), 115(1957), 17–19.


Related Posts